There have been many issues with transvaginal mesh over the years, but when Johnson & Johnson launched a vaginal mesh product without a clinical trial, it led to a number of serious problems. In a recent case involving 51-year-old Ella Ebaugh, the defective medical product caused severe pelvic pain, urethra problems, bladder spasms, and ultimately resulted in 3 revision surgeries. When the case went to court, Johnson and Johnson was found liable for Ebaugh’s damages and was forced to award the injured woman $57 million in damages.
Vaginal Mesh Procedure Shows High Success Rate
Johnson and Johnson first launched this particular vaginal mesh product in 2006 for the treatment of urinary incontinence. Evidence shows that there were early indications of a higher failure rate in this mesh product than in previous vaginal meshes, however, the company continued to sell for another 6 years. In 2012 Johnson 7 Johnson pulled their vaginal mesh product from the market, but the damage had already been done.
The same vaginal mesh product that caused Ebaugh such harm was used in thousands of operations throughout the United States, the United Kingdom, and Australia. A study in Australia suggests that up to 1 in every 15 women who received a vaginal mesh procedure required either a full or partial removal.
Symptoms of Vaginal Mesh Reactions
Reactions to Johnson & Johnson’s vaginal mesh may include bleeding, pelvic pain, nerve damage, vaginal scarring, infection, painful sexual intercourse, mesh erosion, and even organ perforation. In the case of Ella Ebaugh, and many other women, even after revision surgery the side effects last. She explained that she now suffers from constant pelvic pain.
If you or someone you know suffered severe side effects after receiving a vaginal mesh procedure, our firm can help. Lawsuits against Johnson and Johnson are popping up across the country, and we want to help you if you were one of the many women injured.
To get started on your case, contact Brown & Barron, LLCand ask about a free consultation.